MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. URETERO-RENO FIBERSCOPE

AIZU OLYMPUS CO., LTD. URETERO-RENO FIBERSCOPE
Model Number URF-P7R
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/20/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device was returned to olympus for evaluation.During inspection and testing, the allegation was confirmed.The bending section cover was taped and leaking.In addition to evaluation in b5, the bending section supporter pins were lifted.(2) image guides were broken.The investigation is ongoing and follow up with the user facility is currently being performed.A supplemental report will be submitted upon completion of the investigation or if any additional information is provided by the user facility.
 
Event or Problem Description
A customer reported to olympus, during reprocessing, the uretero-reno fiberscope failed a leak test and black dots were inside the distal tip lens.There was no report of patient harm associated with this event.The device was returned for evaluation.During the device evaluation, the following reportable malfunction was identified: there was a hole/cut in the bending section cover that was leaking.This medical device report (mdr) is being submitted to capture the reportable malfunction found during evaluation.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide additional information based on the legal manufacturer's final investigation.Updated fields: b3, h4, h6.A review of the device history record found no deviations that could have caused or contributed to the reported issue.The device was returned to olympus for evaluation.The customer's allegation was confirmed.Based on the results of the investigation, physical stress was applied to bending section while the user was handling the device, which led to damage of the bending section cover (a-rubber) that caused leakage, and damage of parts of bending section.The event can be detected and prevented by handling the device in accordance with the following section of the instructions for use: chapter 3 preparation and inspection -do not strike, hit, or drop the endoscope¿s distal end, insertion tube, bending section, control section, universal cord, video connector, or light guide connector.Also, do not bend, pull, or twist the endoscope¿s distal end, insertion tube, bending section, control section, universal cord, video connector, or light guide connector with excessive force.The endoscope may be damaged and could cause patient injury, burns, bleeding, and/or perforations.It could also cause parts of the endoscope to fall off inside the patient.Chapter 4 operation 4.1 precautions -do not operate the angulation control lever with excessive force in a narrow space to the opposite direction from the bending direction while the distal end of the endoscope is not moved.The bending section may be damaged.Check the tip position of the endoscope and the shape of the bending section using fluoroscopy, etc.Do not insert the insertion tube with excessive force and twist.-do not insert the insertion tube with excessive force into the ureter or calix.The bending section may be damaged.Olympus will continue to monitor field performance for this device.

Brand Name
URETERO-RENO FIBERSCOPE
Common Device Name
URETERO-RENO FIBERSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18447071
Report Number9610595-2024-00255
Device Sequence Number7660977
Product Code FGB
UDI-Device Identifier04953170435102
UDI-Public04953170435102
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K181451
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberURF-P7R
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/22/2023
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/22/2023
Supplement Date Received by Manufacturer02/09/2024
Initial Report FDA Received Date01/04/2024
Supplement Report FDA Received Date02/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/03/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown